Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 111, NWS Milwaukee, WI

December 15, 2017

NWS Milwaukee, WI issued this small craft advisory at Dec 15, 2017, 3:16 AM CST. It took effect at Dec 15, 2017, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2017, 3:16 AM CST (09:16 UTC)
In effect from
Dec 15, 2017, 6:00 AM CST
Expired
Dec 15, 2017, 6:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

594 
WHUS73 KMKX 150916
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
316 AM CST Fri Dec 15 2017

...Brisk West Winds Today...

.Brisk west winds are expected as low pressure moves across the
Upper Great Lakes.

LMZ643>646-151730-
/O.NEW.KMKX.SC.Y.0111.171215T1200Z-171216T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
316 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 6 PM CST this
evening. 

* WINDS: West 15 to 25 Knots. 

* WAVES: Building to 2 to 4 feet, with the higher waves toward
  open waters. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Hentz

www.weather.gov/mkx
2 follow-up statements
270 
WHUS73 KMKX 151528
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
928 AM CST Fri Dec 15 2017

...Brisk West Winds Today...

.Brisk west winds are expected as low pressure moves across the
Upper Great Lakes.

LMZ643>646-152330-
/O.CON.KMKX.SC.Y.0111.000000T0000Z-171216T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
928 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: West 15 to 20 Knots with higher gusts.

* WAVES: Building to 2 to 4 feet, with the higher waves toward 
  open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
840 
WHUS73 KMKX 152111
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
311 PM CST Fri Dec 15 2017

...Brisk West Winds Subsiding By Early Evening...

.Brisk west winds are expected gradually weaken late this
afternoon. 

LMZ643>646-160000-
/O.CON.KMKX.SC.Y.0111.000000T0000Z-171216T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
311 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: West 15 to 20 Knots with higher gusts, becoming 10 to 15
  knots by early evening. 

* WAVES: 1 to 2 feet, with higher waves toward open waters.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:01 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 15, 3:01 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
301 AM CST Fri Dec 15 2017

.SHORT TERM...

Today and Tonight...Forecast Confidence is Medium...

A fairly strong mid level trough will drop southeast across mainly
southeast Wisconsin from the northwest early this morning and off
to Lower Michigan by noon. Weak 700 mb upward motion should add to
the very light snow/flurries that will move across, with a
dusting north and east. Then a lull later morning south central
and across the area this afternoon. An upper level jet max then
pushes into Southern Wisconsin tonight, with the left front
quadrant expected to bring 700 mb upward motion and weak upper
divergence. This combined with a developing baroclinic zone,
should result in a band of light snow spreading northwest to
southeast later tonight. Most models point to north areas, but the
RAP is farther south with the max band. Even so only expected
around an inch of snow in the narrow band of max precipitation.

.LONG TERM...

Saturday and Sunday...Forecast confidence is medium to high:

The snow will wind down Saturday morning, with a little lingering
precip far northeast in the afternoon. Another half inch or so is
possible in the northeast through the morning.

Kept a low chance of rain and snow going in the south Sunday
afternoon, though models seem to be trending drier for this
period.

Temps will likely be a few degrees above normal through the
weekend.

Monday through Thursday...Forecast confidence is medium:

Models show a little rain or snow Monday or Monday night as a
wave moves through the area. Kept precip chances on the low end
given fairly limited moisture and weak lift. Also, there are
enough differences among models to make it difficult to pin down
a period of higher pops.

It should be dry Tuesday into Wednesday per latest models showing
high pressure building in. Precip chances will then increase
Wednesday night into Thursday as a stronger low pressure system
is progged to move through the region. Models are in decent
agreement with the placement/timing of this low considering it's 6
days out. The model consensus brings the warm sector of the low
into the forecast area, with rain seeming more likely Wed night
into Thursday. Could see a transition to snow from northwest to
southeast Thursday night as the tail end of the precip moves
through. This looks like a decent snow maker for the region, so
will have to keep an eye on future model runs, as a shift south
would bring some of the higher amounts into the forecast area.

Temperatures are expected to be mainly above normal for Monday
through Thursday. Looking ahead...models are still suggesting
much colder temps then arriving for late week into the weekend
behind the departing low.

&&

.AVIATION(09Z TAFS)...

MVFR ceilings early this morning. Very light snow/Flurries are
expected most areas, with maybe a dusting as a mid level shortwave
drops down.

Cigs should lift to VFR today, with west winds becoming gusty
from mid morning through the afternoon hours. Look for MVFR/IFR
conditions late Friday night as a band of light snow drops in
from the northwest.

&&

.MARINE...

West winds will gust to Small Craft Levels mid morning into the
afternoon as low pressure moves across the upper Great Lakes. SCA
in effect from 6 am til 6 pm CST.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 6 AM this morning to 6 PM CST this
     evening for LMZ643>646.
&&

Today/Tonight and Aviation/Marine...Hentz
Saturday through Thursday...DDV
Hazardous weather outlook, Dec 14, 3:27 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
327 PM CST Thu Dec 14 2017

WIZ046-047-051-052-056>060-062>072-152130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
327 PM CST Thu Dec 14 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ643>646-152130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
327 PM CST Thu Dec 14 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Winds will approach Small Craft Advisory levels Friday morning as
well as Tuesday and Thursday.

Collar
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.